Alert archive / New York / Flood Watches in 2025
Flood Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Jun 30, 2025, 1:07 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 1:07 PM EDT (17:07 UTC)
- Expired
- Jun 30, 2025, 10:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WGUS61 KBUF 301707
FFABUF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
107 PM EDT Mon Jun 30 2025
NYZ019-020-010200-
/O.NEW.KBUF.FA.A.0007.250630T1707Z-250701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua-Cattaraugus-
Including the cities of Jamestown and Olean
107 PM EDT Mon Jun 30 2025
...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of western New York, including the following
counties, Cattaraugus and Chautauqua.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Slow moving showers and thunderstorms have the potential to
produce torrential downpours within a very moist airmass. Any
location under these heavier downpours, or locations
receiving multiple storms have a heighten risk for flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
DRT1 follow-up statement
711 WGUS61 KBUF 010156 FFABUF Flood Watch National Weather Service Buffalo NY 956 PM EDT Mon Jun 30 2025 NYZ019-020-010300- /O.EXP.KBUF.FA.A.0007.000000T0000Z-250701T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chautauqua-Cattaraugus- Including the cities of Jamestown and Olean 956 PM EDT Mon Jun 30 2025 ...FLOOD WATCH WILL EXPIRE AT 10 PM EDT THIS EVENING... The Flood Watch will expire for a portion of western New York, including the following counties, Cattaraugus and Chautauqua. The flooding threat has ended. Therefore, the Flood Watch will expire at 10 PM EDT this evening. $$ Fries
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Jun 30, 5:40 AM EDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 5:40 AM EDT, 7 hours 27 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 540 AM EDT Mon Jun 30 2025 .SYNOPSIS... A warm and humid day today ahead of the next approaching cold front. Showers and thunderstorms are expected during the afternoon and into the overnight, with some of the showers and storms capable of producing heavy rainfall at times. Showers and thunderstorms will linger through the day Tuesday, especially for the eastern half of the area. && .NEAR TERM /THROUGH TONIGHT/... A dry morning is expected today as the sfc high over the region pushes to the New England coast this morning. But this will give way to increasing heat and humidity today as a warm front crosses the area ahead of an approaching trough and cold front. Showers and thunderstorms are expected starting this afternoon, as a pre-frontal trough pushes into the region. Today, a weak 500 hPa warm front will push northeast across the area through the afternoon, this may cause a few showers/storms early, but forcing is weak with the front, and the most notable difference with the front will be the increased moisture with only little additional warming aloft. PWat values will increase through the morning and into the afternoon behind the warm front. Values will increase to around 1.50" by late morning and close to 2.00" by mid afternoon for areas south of Lake Ontario. Showers and thunderstorms will start push into the western Southern Tier early this afternoon and expand northeast across all of WNY through the afternoon. Showers and storms will become better organized as well as a pre- frontal trough tracks across the area late in the afternoon through the evening. Lake breeze boundaries will provide additional forcing mechanisms to allow additional showers/storms to develop in the moist and unstable environment. With the high PWats in place and the forcing from the pre-frontal trough, heavy rain will be possible within any showers and storms that develop. WPC has highlighted southwest NY in a 'Marginal Risk' area for excessive runoff today. While instability will be 1,000-2,000 J/kg, there will be little to no shear aloft for greater potential for storms to become severe, but a few strong gusts can't be ruled out if some of the storm cores get high enough. Guidance does indicate some decent DCAPE values for the southwestern portion of NY. There is a 'Marginal Risk' for an isolated severe thunderstorm today into this evening. Temperatures today will warm to the low 80s to near 90 for most areas, with the lower elevations between Lake Ontario and I90, along with the northern and western Finger Lakes areas having the warmest temperatures. Combined with increased humidity, apparent (feels like/heat index) temperatures will reach the low to mid 90s for some areas. A limiting factor in the potential for higher apparent temperatures will be increasing clouds, and this airmass in general is a bit cooler than last weeks airmass where temperatures easily hit Heat Advisory levels. Tonight, showers and thunderstorms continue to expand northeast as the pre-frontal trough tracks across the area. Showers and storms should reach the eastern Lake Ontario area by mid-evening, with activity diminishing a fair amount across far western NY soon after. The loss of daytime heating will help to decrease instability as the showers/storms move east later in the evening. Showers/storms associated with the pre-frontal trough will diminish in coverage from west to east through the middle of the night. After a few hours of diminished shower coverage, the cold front will track toward the region by daybreak on Tuesday morning, generally located over SW Ontario. Showers will expand in coverage once again ahead of the front as synoptic forcing increases. While a heavier shower and some thunder will be possible, it should be less than what is expected earlier in the night with the trough. Temperatures tonight will generally remain warm ahead of the approaching cold front with lows in the upper 60s to low 70s for most areas. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A mid level trough and associated cold front will move east across the eastern Great Lakes Tuesday and into New England Tuesday night. DPVA and height falls ahead of the mid level trough will combine with right entrance region jet dynamics to support large scale ascent along the advancing cold front, with showers and scattered thunderstorms crossing the area from west to east Tuesday. Most of the rain will be in the first half of the day in Western NY, with a drier post-frontal airmass and expanding stable lake shadow northeast of Lake Erie allowing for mainly dry weather later in the afternoon. Any remaining showers and thunderstorms east of Lake Ontario Tuesday evening will end with the passage of the cold front, with clearing skies overnight. Weak high pressure will build into the Ohio Valley and southern Great Lakes Wednesday through Wednesday night, with a return to dry weather and near average temperatures, along with a less humid airmass. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The pattern will briefly amplify across the US later this week as a ridge builds east across the mid section of the nation, and a trough sharpens over southeast Canada. A strong mid level shortwave will dive through the trough from southern Quebec into New England Thursday through Thursday night, which will bring a chance of a few scattered showers and thunderstorms. High pressure will build back into the eastern Great Lakes Friday through Saturday with a return to dry weather and near average temperatures/lower humidity for the Fourth of July Holiday. Another weak cold front will then gradually settle southeast across the Great Lakes and New England later Sunday or Sunday night with increasing chances of a few showers and thunderstorms. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... Mainly VFR conditions today with a few showers/storms possible during the late morning and early afternoon for the Southern Tier. Showers and thunderstorm activity will increase from southwest to the northeast through the afternoon. Heavier showers will bring the potential for lowers VSBYs and CIGs to MVFR and IFR at times. Heavier showers in the afternoon possible for all TAF sites south of Lake Ontario, lower chance for KART. Tonight, showers/storms continue to expand northeast across the entire area, once again, heavier showers will cause reductions to VSBYs and CIGs down to MVFR and possibly IFR. Outside of showers, early VFR CIGs will drop to MVFR for most of the area, with IFR possible for the Southern Tier, including JHW. Heavier showers/storms early for all TAF sites, tapering off through the evening and into the overnight from west to east. Outlook... Tuesday...MVFR/VFR with showers and thunderstorms likely, mainly early. Wednesday...VFR. Thursday...Mainly VFR. Showers and thunderstorms possible. Friday...VFR. && .MARINE... A departing area of high pressure will maintain light winds through this afternoon. Waves are expected to remain below a foot. A warm front will lift across the Lower Great Lakes today, with light winds on Lake Ontario backing to easterly through the day and before the warm front passes through. Behind the warm front a 10 to 15 knot south-southwesterly flow will be found tonight creating a chop on the waters. The winds and waves are expected to remain below small craft criteria through mid week though some choppy conditions will be possible at times. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SW NEAR TERM...SW SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...SW MARINE...Thomas
Hazardous weather outlook, Jun 30, 4:58 AM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 458 AM EDT Mon Jun 30 2025 NYZ010-012-019>021-085-010900- Northern Erie-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 458 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Showers and thunderstorms will develop this afternoon and continue into this evening across western New York. There is a 'Marginal Risk' for both excessive rainfall and for severe thunderstorms. Some of the showers and thunderstorms will be capable of producing heavy rainfall and an isolated strong to severe wind gust. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-011-013-014-010900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- 458 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Heat and humidity will build again today. The Heat Index will peak in the low to mid 90s during the afternoon. Showers and thunderstorms will develop this afternoon and continue into this evening across western and north central New York. Some of the showers and thunderstorms will be capable of producing brief heavy downpours and an isolated strong wind gust or two. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-010900- Jefferson-Lewis- 458 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Showers and thunderstorms will develop this afternoon and continue into this evening across western and north central New York. Some of the showers and thunderstorms will be capable of producing brief heavy downpours and an isolated strong wind gust or two. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 458 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:12 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 30, 3:41 PM EDT | Special Marine Warning | BUF | 64 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.